Bullous pemphigoid mimicking bullous erythema multiforme: An untoward side effect of penicillins

Bilha Hazaz, Michael David, Arie Ingber, Miriam Sandbank

Research output: Contribution to journalArticlepeer-review

Abstract

Three young and middle-aged patients developed severe bullous eruption after receiving various penicillins. The clinical findings included high fever, prostration, widespread bullous eruption mainly on the head, face, and extremities, targetlike lesions on the palms and soles, and severe erosions in almost all the mucous membranes. Direct and indirect immunofluorescence studies were those of bullous pemphigoid. Complete clearing of the eruption occurred with prednisone therapy. We conclude that drug-induced bullous pemphigoid is a different entity from the classic bullous pemphigoid.

Original languageEnglish
Pages (from-to)345-349
Number of pages5
JournalJournal of the American Academy of Dermatology
Volume18
Issue number2
DOIs
StatePublished - 1988

Fingerprint

Dive into the research topics of 'Bullous pemphigoid mimicking bullous erythema multiforme: An untoward side effect of penicillins'. Together they form a unique fingerprint.

Cite this